Submit Manuscript  

Article Details


Importance of Pharmacist in Oxaliplatin Hepatotoxicity Associated with Inadequate Nutritional Diet: Case Report

[ Vol. 16 , Issue. 5 ]

Author(s):

Iago D.L. Cavalcanti*, Diogo T. Costa, Andreza T. de Aguiar Silva , Adrya L. Peres and Cynthia G. de Oliveira Coimbra   Pages 839 - 844 ( 6 )

Abstract:


A 40-year-old male with colorectal cancer, with an unbalanced hypercaloric diet, attempted, on his own initiative, to gain weight, without nutritional follow-up, during chemotherapy treatment with oxaliplatin protocols, without pharmaceutical guidance. When initiating the new protocol, with oxaliplatin/irinotecan combination therapy, he presented symptomatology suggestive of hepatic injury during the administration of oxaliplatin. When performing a Magnetic Resonance Imaging of the total abdomen, hepatic nodules were identified indicating lesions resulting from the chemotherapy treatment, and blood tests indicated Aspartate Aminotransferase levels in 55 U/L and Alanine Aminotransferase in 68 U/L. The patient underwent partial hepatectomy for the removal of the nodules and was currently in clinical care, presenting a frame stable but non-therapeutic possibility. This case highlights the importance of interaction among health professionals, reinforcing the need for multiprofessional approaches to better patient response to antineoplastic treatment.

Keywords:

Antineoplastic agents, chemical and drug-induced liver injury, combination, drug therapy, drug-related side effects and adverse reactions, hepatotoxicity, overnutrition, oxaliplatin.

Affiliation:

Resident pharmacist at the University Center Tabosa de Almeida, Resident nurse at the University Center Tabosa de Almeida, Resident nutritionist at the University Center Tabosa de Almeida, Lecturer at the University Center Tabosa de Almeida – ASCES/UNITA, Lecturer at the University Center Tabosa de Almeida – ASCES/UNITA



Read Full-Text article